Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 22, NWS Kansas City, MO

June 7, 2015Howard County, Randolph County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 7, 2015, 11:14 PM CDT for Howard County, Randolph County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2015, 11:14 PM CDT (04:14 UTC)
Expired
Jun 8, 2015, 5:00 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Howard County, MO, Randolph County, MO

The radar

The St Louis radar (KLSX), 166 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1557 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1557 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WGUS53 KEAX 080414
FFWEAX
MOC089-175-081000-
/O.NEW.KEAX.FF.W.0022.150608T0414Z-150608T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1114 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HOWARD COUNTY IN CENTRAL MISSOURI...
  SOUTHERN RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 500 AM CDT

* AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES 2.5 TO 3 INCHES OF RAIN HAS FALLEN IN 
  THE LAST 1 TO 2 HOURS. WHILE THE HEAVIEST STORMS HAVE MOVED        
  AWAY... MODERATE RAINFALL WILL CONTINUE TO FALL FOR ANOTHER 1 TO   
  2 HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HUNTSVILLE...MOBERLY...ARMSTRONG...CLARK AND HIGBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3924 9232 3925 9243 3924 9244 3926 9271
      3946 9270 3950 9230 3925 9231

$$

CDB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:35 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 7, 6:35 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT Sun Jun 7 2015

.DISCUSSION...
Issued at 305 PM CDT SUN JUN 7 2015

The main threat in the short term will revolve around thunderstorms
expected to develop this afternoon out ahead of a cold front across
northern Missouri and northeastern Kansas. With MLCAPE values of
2000-2500J/Kg...steep lapse rates...dewpoints around 70F...and
modest 0-6KM shear storms will have the potential to become severe.
The main threats will be large hail and damaging winds. However,
what may be the biggest threat will be the potential for flash and
river flooding. PWAT values this afternoon through tonight are
running in the 1.75"-2.00" range. Couple that with a slow moving
cold front dropping through the area, unidirectional shear
paralleling the front and very wet antecedent conditions and,
training storms producing heavy rain may be possible. This would
lead to flash flooding especially across eastern Kansas and western
Missouri where flash flood guidance is low as well as along swollen
area rivers where additional/continued river flooding would be
likely.

These storms are expected to slowly sink south tonight finally
exiting the area by tomorrow morning. However, after tomorrow
morning we finally get get a much welcome return to drying
conditions. The upper level trough will move through the region by
tomorrow morning leaving the area in benign northwest flow aloft.
Highs will be in the mid 80s. Tuesday, height rises and warm
southwesterly flow will allow highs to climb into the upper 80s to
lower 90s. Wednesday, the area moves under a low amplitude upper
level ridge of high pressure. However, that should still drive high
temperatures back into the upper 80s to lower 90s. Late
Wednesday/Wednesday night a weak back door cold front will be forced
into the area as an upper level trough moves from the Canadian
Plains into the northern Great lakes. This will bring the chance for
showers and thunderstorms late Wednesday into Wednesday night across
the northern CWA. This cold front will stall across the area on
Thursday and lift back northward. The area should remain capped
however a few thunderstorms can not be ruled out.

The active pattern looks to return to the region on Thursday night
as an upper level trough moves from the Great Basin into the eastern
Rockies and forces a cold front into the Plains. On Friday, that
upper trough moves into the central Plains and then into the Upper
Midwest leaving the cold front stalled across the CWA. Several
shortwaves moving in southwesterly flow aloft will be possible
Friday into Sunday providing the chance for several rounds of
thunderstorms with the quasi-stationary front as the focus.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 635 PM CDT SUN JUN 7 2015

Thunderstorms are expected to develop in the VC of the terminals over
the next hour or two as models depict a weak disturbance movg thru
ern KS initiating convection. Best timing for tsra at the terminals
is 01Z-04Z with lgt shra and embd thunderstorms poss for a few hour
after that. Pcpn will mov out of the terminals by 07Z-09Z. Otrw VFR
conds are expected thru the pd as cigs will remain bkn around 4kft
tonight before scattering overnight. The only exception to VFR conds
will be the potential of reduced vsbys to 4-5SM in thunderstorms. A
weak cold front will drop thru the terminals tonight. This front is
currently movg thru STJ and will cont to sink slowly south movg thru
the other terminals btn 03Z-05Z. Winds at 10-15kts from the SW will
veer to the NW behind the front btn 5-10kts. Winds tomorrow morning
will remain out of the NW but increase btn 10-15kts through the day.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ025-057-102>105.

MO...FLASH FLOOD WATCH through Monday morning FOR MOZ012>014-020>022-
     028>030-037-038-043-044.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Jun 7, 5:07 AM CDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 AM CDT SUN JUN 7 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
507 AM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
MUCH OF THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER HAZARDS.

DUE TO RECENT HEAVY RAINFALLS AND SATURATED SOILS...ANY ADDITIONAL
HEAVY RAINFALL IN THESE SENSITIVE AREAS WILL LEAD TO THE POTENTIAL
FOR FLASH FLOODING.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN THURSDAY INTO THE WEEKEND.

In the hours before

Special weather statement, Jun 7, 6:45 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT SUN JUN 7 2015

MOZ015-016-023-024-080015-
GRUNDY MO-LINN MO-LIVINGSTON MO-SULLIVAN MO-
645 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SULLIVAN...NORTHERN
LIVINGSTON...NORTHERN LINN AND SOUTHEASTERN GRUNDY COUNTIES IN NORTH
CENTRAL MISSOURI UNTIL 715 PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF TRENTON...MOVING EAST AT 45
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LINNEUS...BROWNING...LAREDO...PURDIN AND WINIGAN.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4009 9286 4008 9286 3986 9286 3985 9354
      4003 9358 4019 9286
TIME...MOT...LOC 2345Z 252DEG 40KT 3996 9347

PMM
Special weather statement, Jun 7, 7:01 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
701 PM CDT SUN JUN 7 2015

MOZ017-024-025-080030-
ADAIR MO-LINN MO-MACON MO-
701 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR MACON AND NORTHEASTERN LINN
COUNTIES IN NORTH CENTRAL MISSOURI...AND SOUTHERN ADAIR COUNTY IN
NORTHEAST MISSOURI UNTIL 730 PM CDT...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF LA PLATA...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LA PLATA...ATLANTA...BRASHEAR...MILLARD...KIRKSVILLE REGIONAL AND
  GIBBS.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3977 9229 3976 9289 4004 9290 4004 9285
      4014 9286 4020 9234 3996 9234 3996 9229
TIME...MOT...LOC 0001Z 269DEG 28KT 4005 9261

PMM
Special weather statement, Jun 7, 9:03 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT SUN JUN 7 2015

MOZ032-033-039-040-080245-
CHARITON MO-HOWARD MO-RANDOLPH MO-SALINE MO-
903 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SALINE...RANDOLPH...
NORTHERN HOWARD AND SOUTHERN CHARITON COUNTIES UNTIL 945 PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNSWICK TO
SALISBURY TO 6 MILES SOUTHWEST OF WOODLAWN...AND MOVING SOUTH AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SALISBURY...HUNTSVILLE...MOBERLY...GLASGOW...ARMSTRONG...HIGBEE...
  CLIFTON HILL...DALTON...RENICK AND GILLIAM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3930 9231 3921 9274 3922 9311 3951 9311
      3952 9277 3961 9237 3960 9229
TIME...MOT...LOC 0203Z 355DEG 13KT 3943 9309 3943 9276
          3953 9231

PMM
Special weather statement, Jun 7, 10:00 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT SUN JUN 7 2015

MOZ032-039-040-080345-
CHARITON MO-HOWARD MO-SALINE MO-
1000 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SALINE...HOWARD AND
SOUTHEASTERN CHARITON COUNTIES UNTIL 1045 PM CDT...

AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF GLASGOW...MOVING SOUTHEAST
AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GLASGOW...FAYETTE AND ARMSTRONG.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3901 9256 3898 9256 3923 9303 3938 9291
      3925 9243
TIME...MOT...LOC 0300Z 300DEG 26KT 3927 9290

CDB
Local storm report, Jun 7, 10:19 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     LIVONIA                 40.49N 92.70W
06/07/2015  E60 MPH          PUTNAM             MO   PUBLIC

&&

CUTTER
Local storm report, Jun 7, 10:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     TSTM WND GST     MOBERLY                 39.42N 92.44W
06/07/2015  E60.00 MPH       RANDOLPH           MO   PUBLIC

            OCCURRED WITH TORRENTIAL RAIN.

1042 PM     HEAVY RAIN       MOBERLY                 39.42N 92.44W
06/07/2015  M2.24 INCH       RANDOLPH           MO   PUBLIC

&&

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:01 PM CDTSpecial Weather StatementEAXMacon29 min
Jun 7, 7:06 PM CDTAreal Flood AdvisoryEAXAdair, Caldwell, Chariton, Daviess, Grundy, Linn and 3 more6 hr
Jun 7, 7:52 PM CDTFlash Flood WarningEAXLinn, Macon6 hr
Jun 7, 9:03 PM CDTSpecial Weather StatementEAXRandolph42 min
Jun 7, 9:08 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph37 min
Jun 7, 9:44 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph46 min
Jun 7, 10:00 PM CDTSpecial Weather StatementEAXHoward45 min
Jun 7, 10:09 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph51 min
Jun 8, 12:25 AM CDTSpecial Weather StatementEAXCooper35 min
Jun 8, 12:38 AM CDTSpecial Weather StatementEAXPettis52 min
Jun 8, 12:46 AM CDTSevere Thunderstorm WarningEAXJohnson, Pettis28 min
Jun 8, 1:13 AM CDTSpecial Weather StatementEAXCooper32 min
Jun 8, 5:37 AM CDTRiver Flood WarningEAXHoward29 hr
Jun 8, 11:55 AM CDTRiver Flood WarningEAXCarroll37 hr

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.